MAUDE Adverse Event Report: CREAGH MEDICAL FIRST CHOICE; Catheter, angioplasty, peripheral, transluminal

CREAGH MEDICAL FIRST CHOICE; Catheter, angioplasty, peripheral, transluminal
Model Number UHP7574
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The device was used during a fistulogram procedure.The 0.035" hydrophilic guidewire was placed through a 6fr introducer sheath.The site was able to traverse two lesions.However, there was difficulty loading the balloon onto the guidewire, despite flushing the balloon several times and making sure the guide wire was moistened as well.The physician was ultimately able to load the balloon, but was only able to advance a few centimeters and then would no longer advance.The balloon was removed and a second balloon was used.However, the second balloon would also not advance on the guidewire; also reported as defective.The second balloon had ultimately frayed the hydrophilic coating of the guidewire.The issue resulted in the inability of loading anything on the guidewire.The site did not have a wire cutter, so the wire and balloon were removed and the site had to start over.The site was then unable to re-cross the lesions.The procedure was aborted and rescheduled for the hospital operating room with an anesthesiologist.There was no reported procedure delay.There was no further impact to the patient.
 
Additional Manufacturer Narrative
H3: to date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.Please refer to mfg.Report# 3005994106-2023-00003 for information pertaining to the first balloon catheter used.This event pertains to the second balloon catheter used during the procedure.

Brand Name
FIRST CHOICE
Common Device Name
Catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key17298739
Report Number3005994106-2023-00004
Device Sequence Number3874830
Product Code LIT
UDI-Device Identifier08570590020051
UDI-Public08570590020051
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date10/04/2025
Device Model NumberUHP7574
Device Lot Number22202369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown